Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 72, NWS New Orleans, LA

March 29, 2016Saint Tammany Parish, Tangipahoa Parish, Washington Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 29, 2016, 3:54 PM CDT for Saint Tammany Parish, Tangipahoa Parish, Washington Parish, Louisiana. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 29, 2016, 3:54 PM CDT (20:54 UTC)
Expired
Mar 29, 2016, 4:30 PM CDT
In force
36 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA

What was reported inside it

TimeReportWhereRemark
Mar 29, 4:20 PM CDTHAIL 0.88Folsom, LAFIRE DEPT IN FOLSOM REPORTED HAIL NEAR N. WILLIE ROAD AND HWY 1077.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2016-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2016-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

851 
WUUS54 KLIX 292054
SVRLIX
LAC103-105-117-292145-
/O.NEW.KLIX.SV.W.0072.160329T2054Z-160329T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
354 PM CDT TUE MAR 29 2016

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN WASHINGTON PARISH IN SOUTHEASTERN LOUISIANA...
  NORTHWESTERN ST. TAMMANY PARISH IN SOUTHEASTERN LOUISIANA...
  SOUTHEASTERN TANGIPAHOA PARISH IN SOUTHEASTERN LOUISIANA...

* UNTIL 445 PM CDT

* AT 354 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROBERT...OR 7
  MILES NORTHEAST OF HAMMOND...MOVING NORTHEAST AT 25 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  HAMMOND...FRANKLINTON...FOLSOM...ENON...ROBERT AND NATALBANY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3043 9032 3055 9047 3089 9019 3071 8996
TIME...MOT...LOC 2054Z 221DEG 20KT 3055 9034 

HAIL...1.25IN
WIND...<50MPH
 
$$
1 follow-up statement
024 
WWUS54 KLIX 292130
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
430 PM CDT TUE MAR 29 2016

LAC103-105-117-292135-
/O.CAN.KLIX.SV.W.0072.000000T0000Z-160329T2145Z/
WASHINGTON LA-ST. TAMMANY LA-TANGIPAHOA LA-
430 PM CDT TUE MAR 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WASHINGTON...
NORTHWESTERN ST. TAMMANY AND SOUTHEASTERN TANGIPAHOA PARISHES IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED.

LAT...LON 3043 9032 3055 9047 3089 9019 3071 8996
TIME...MOT...LOC 2118Z 221DEG 20KT 3068 9021 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 10:24 AM CDT, 5 hours 30 minutes earlier.

Area forecast discussion, Mar 29, 10:24 AM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1024 AM CDT TUE MAR 29 2016

.UPDATE...

UPDATED FOR HOURLY TEMPERATURE TRENDS WHICH WERE ON THE COOL SIDE
OF OBSERVATIONS. BASED ON THIS...SOME OF THE HIGHS TODAY ALSO
NEEDED TO BE RAISED SLIGHTLY MORE IN LINE WITH AN AVERAGE OF THE
00Z MOS AND ENSEMBLE GUIDANCE SINCE THERE SHOULD REMAIN ENOUGH
BREAKS IN CLOUDS FOR SUBSTANTIAL WARMING IN MOST AREAS.

REGARDING CHANCES OF SHOWERS AND THUNDERSTORMS TODAY...LARGE
THUNDERSTORM COMPLEX OVER THE EASTERN GULF OF MEXICO WILL HAVE A
PERIOD OF SUBSIDENCE IN ITS WAKE OVER OUR COASTAL REGION. WARM AIR
ADVECTION BAND OF WEAKENING CONVECTION OVER CENTRAL LOUISIANA TO
NEAR THE SOUTHWEST CORNER OF MISSISSIPPI IS ALSO LIFTING NORTH
AWAY FROM OUR NORTHWEST AREA. WEDGE OF HIGH PRESSURE REALLY HAS
DRIED OUT THE LOW LEVELS AS WELL WITH 40S DEWPOINTS NORTH OF THE
I-10 CORRIDOR THAT ARE LOWER THAN EARLIER FORECAST. MOST OF THE
CONVECTIVE ALLOWING MODELS /HRRR AND WRFS/ ARE NOT SHOWING MUCH
DEVELOPMENT IN OUR FORECAST AREA WITH THE EXCEPTION BEING THE
EMC/SPS 00Z WRF THAT HAS SOME ROBUST CONVECTION DEVELOPING LATE IN
THE AFTERNOON FROM NEAR BATON ROUGE TO HAMMOND. A WEAK SHORTWAVE
TROUGH MOVING OUT OF TEXAS COMBINED WITH SLIGHT INCREASE IN UPPER
DIVERGENCE COULD SUPPORT THE LATE DAY TO EARLY EVENING CONVECTIVE
DEVELOPMENT IN OUR WEST/NORTHWEST ZONES. GIVEN THE MID LEVEL STEEP
LAPSES RATES...SOME SMALL HAIL CANNOT BE RULED OUT. OVERALL
COVERAGE SHOULD REMAIN ISOLATED THROUGH TONIGHT. UPDATES HAVE BEEN
SENT. 22/TD

&&

.PREV DISCUSSION... /ISSUED 755 AM CDT TUE MAR 29 2016/

..SOUNDING DISCUSSION...

A FEW TEMPERATURE INVERSIONS ARE PRESENT UP TO ABOUT 3400 FEET
WHICH IS PROVIDING OVERALL STABILITY TO THE ATMOSPHERE PRESENTLY.
HOWEVER...THERE IS ELEVATED INSTABILITY ABOVE 10500 FEET /LFC
LEVEL/ OF AROUND 1300 J/KG. PRECIPITABLE WATER VALUE HAS BEEN
RISING OVER THE LAST 24 HOURS AND IS NOW AT ABOUT 1.25 INCHES. THE
FREEZING LEVEL IS AT 12500 FEET. WINDS IN THE LOWEST 1500 FEET ARE
FROM THE EAST-NORTHEAST AND BECOME PRIMARILY FROM THE WEST AROUND
7500 FEET. A PEAK WIND SPEED OF 92 KNOTS WAS AT 49000 FEET.

12Z BALLOON INFO: NO ISSUES WITH THE FLIGHT THAT ASCENDED FOR 94
MINUTES TO A HEIGHT OF 19.9 MILES ABOVE THE GROUND BURSTING NEAR
LATIMER 57 MILES DOWNRANGE FROM THE OFFICE.

ANSORGE

PREV DISCUSSION... /ISSUED 416 AM CDT TUE MAR 29 2016/

SHORT TERM...
AREA IS CURRENTLY ON THE FRINGES OF DRAINAGE FROM EXPANSIVE HIGH
PRESSURE AREA CENTERED OVER THE GREAT LAKES. COOLER DEWPOINTS IN
THE INTERIOR PORTIONS OF THE FORECAST AREA WITH MARITIME DEWPOINTS
ALONG THE COAST UP TO THE I-10 CORRIDOR. A RATHER LARGE MCS WAS
TRAVERSING THE CENTRAL GULF OF MEXICO OVERNIGHT WITH SOME RAIN
RETURNS IN THE COASTAL WATERS AND VIRGA OVER LAND AREAS ACROSS
ACADIANA AND MOVING THROUGH THE RIVER PARISHES WHILE DIMINISHING
IN COVERAGE. AS FLOW BECOMES ORIENTED MORE ONSHORE THROUGHOUT THE
DAY...MOISTURE WILL INCREASE AND PERHAPS BRING SOME SHOWERS ON
CONVERGENT CLOUD STREAKS OFF THE GULF. GUIDANCE SHOWED QUITE A
SPREAD IN RAIN CHANCES WITH THE NAM THE WETTEST BUT DISCOUNTED IT
AS RELATIVELY DRY SOUNDING WOULD TAKE SOME TIME TO SATURATE. OPTED
TO GO CLOSER TO GFS WHICH DOES SHOW ISOLATED TO SCATTERED SHOWERS
TODAY AND TONIGHT...THEN TRENDING TO CONSENSUS HIGHER POPS FOR
WEDNESDAY AND THURSDAY AHEAD OF FRONTAL ZONE THAT WILL BE SLOW TO
MOVE EAST. TEMPERATURES SHOULD BE ON THE WARM SIDE AS CLOUD COVER
WILL VARY FROM SCATTED TO BROKEN TO ALLOW HEATING DURIN EACH DAY.
ALSO WENT ALONG WITH HPC QPF GUIDANCE FOR THIS EVENT WHICH DOES
SHOW SEVERAL INCHES OF ACCUMULATION THROUGH FRIDAY MORNING BUT
RATES NOT SO BOTHERSOME TO SUGGEST ANY FLOOD WATCH AT THIS TIME.

LONG TERM...
THE WEEKEND SHOULD BE LESS ACTIVE OVER LAND AREAS DESPITE GFS
DEPICTION OF RATHER STRONG CYCLOGENESIS IN THE CENTRAL GULF ALONG
THE FRONTAL ZONE THAT HEADS EAST AND NORTHEAST EARLY NEXT WEEK.
THE ECMWF IS FAR LESS AGGRESSIVE WITH THIS TIME PERIOD...ONLY
SHOWING BROAD HIGH PRESSURE OVER THE NORTH GULF INTO MIDDLE OF
NEXT WEEK. THIS WAS HANDLED AS A BLEND TOWARDS ECMWF...BUT DESPITE
DIFFERENCES...LITTLE IN THE WAY OF IMPACTFUL WEATHER IS EXPECTED
FOR THE EARLY DAYS OF NEXT WEEK. 24/RR

AVIATION...
OVERALL THINGS SHOULD REMAIN FAIRLY BENIGN TODAY FOR
MOST TERMINALS. CIGS WILL BE A CONCERN THIS MORNING...ESPECIALLY FOR
TERMINALS CLOSE TO THE COAST ALONG WITH ONE OR TWO SITES DEALING
WITH LOWERED VSBYS. VFR CONDITIONS SHOULD BE THE RULE FOR ALL
TERMINALS BY 15Z AS EARLY MORNING STRATUS SCATTERS OUT. THERE MAY BE
SOME LIGHT SHRA ACROSS THE SERN HALF OF THE CWA BUT OVERALL EXPECT
CONVECTION TO HOLD OFF UNTIL TOMORROW. /CAB/

MARINE...
STALLED BNDRY DRAPED ACROSS THE GULF JUST TO THE SOUTH OF
THE COASTAL WATERS WILL BEGIN TO DRIFT BACK NORTH TODAY BUT WILL
ONLY MAKE IT RIGHT TO THE COAST BY WED AFTN. BROAD HIGH
PRESSURE...WHICH IS CNTRD OVER THE GRT LAKES...WILL SHIFT EAST
THROUGH THE DAY AND THIS WILL CAUSE WINDS TO VEER AROUND TO EAST AND
THE ESE OVER THE DAY. THIS IN COMBINATION WITH THE DEVELOPING SFC
LOW ALONG THE LEE OF THE ROCKIES WILL TIGHTEN THE PRESSURE GRADIENT
THROUGH THE DAY WITH WINDS LIKELY IN THE 14-17 KT RANGE OVER MUCH OF
THE OPEN WATERS. WITH THAT WILL ADD SCS HEADLINES FOR ALL OF THE
OPEN WATERS TODAY. PRESSURE GRADIENT WILL CONTINUE TO TIGHTEN INTO
WED AND A SMALL CRAFT ADV MAY BE NEEDED FOR PORTIONS OF THE COASTAL
WATERS OVERNIGHT TONIGHT AND MORE SO WED THROUGH THU AS THE NEXT
COLD FRONT WORKS TWRDS THE LOWER MS VALLEY. THERE IS SOME QUESTIONS
AS TO HOW FAST THE COLD FRONT MOVES THROUGH BUT IT LOOKS LIKE
THE MOST LIKELY TIME WILL OCCUR LATE FRI. /CAB/

DECISION SUPPORT...
DSS CODE....BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MODERATE RIVER FLOODING.
             MONITORING SEVERE WEATHER AND HEAVY RAIN POTENTIAL FOR
              WED AND THU.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
         ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
         TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  76  60  75  68 /  10  20  70  90
BTR  76  63  78  68 /  20  20  70  90
ASD  75  64  76  70 /  20  20  60  80
MSY  75  66  77  72 /  30  20  60  80
GPT  74  64  73  69 /  10  20  50  80
PQL  75  62  74  69 /  10  20  50  80

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Mar 29, 3:00 AM CDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
300 AM CDT TUE MAR 29 2016

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-292000-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER
LA OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON LOUISIANA OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT
20 NM-
COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA
RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON LOUISIANA FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND
LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-
ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-
UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
300 AM CDT TUE MAR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

WINDS WILL INCREASE OVER THE OPEN WATERS TO AROUND 15 KNOTS WITH
HIGHER GUSTS AT TIMES. SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH
THE DAY AS THESE WINDS COULD MAKE CONDITIONS VERY CHOPPY.

AN ISOLATED THUNDERSTORM OR TWO WILL BE POSSIBLE TONIGHT. ALTHOUGH
NO SEVERE WEATHER IS ANTICIPATED THE OCCASIONAL CLOUD TO GROUND
LIGHTNING STRIKE AND BRIEF HEAVY RAIN WILL BE POSSIBLE. THE RISK
FOR STRONG TO SEVERE STORMS WILL BE HIGHER WEDNESDAY AND
THURSDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STORM SYSTEM WILL AFFECT THE AREA WEDNESDAY AND THURSDAY WITH
SCATTERED TO NUMEROUS THUNDERSTORMS. A FEW STORMS COULD BECOME
SEVERE EACH DAY...PRODUCING DAMAGING WIND GUSTS...ISOLATED
TORNADOES...AND LARGE HAIL.

THE PRIMARY THREAT TIMING IS CURRENTLY EXPECTED TO BE WEDNESDAY
AFTERNOON THROUGH THURSDAY EVENING AND POSSIBLY WITH TWO SEPARATE
EPISODES. TIMING WILL CONTINUE TO BE REFINED.

IN ADDITION TO SEVERE WEATHER...HEAVY RAINFALL WILL BE POSSIBLE
WITH THIS SYSTEM. AREA AVERAGE RAINFALL OF 1 TO 3 INCHES IS
EXPECTED WEDNESDAY AND THURSDAY. LOCALLY HIGHER AMOUNTS WILL BE
POSSIBLE. THIS COULD LEAD TO ISOLATED FLASH FLOODING CONCERNS AS
WELL AS RISES ON AREA RIVERS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IN SUPPORT OF HAZARDOUS WEATHER OPERATIONS MAY
BE REQUIRED WEDNESDAY AND THURSDAY.

CAB

In the hours before

Special weather statement, Mar 29, 2:31 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
231 PM CDT TUE MAR 29 2016

LAZ061-062-292015-
UPPER JEFFERSON LA-ORLEANS LA-
231 PM CDT TUE MAR 29 2016

...SPECIAL WEATHER STATEMENT...

AT 231 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WAGGAMAN...OR NEAR AVONDALE...MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEW ORLEANS...EAST NEW ORLEANS...METAIRIE...JEFFERSON...HARAHAN...ELMWOOD...
RIVER RIDGE...WAGGAMAN...BRIDGE CITY...NEW ORLEANS ARMSTRONG AIRPORT AND
LAKEFRONT AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2992 9026 3005 9028 3002 9018 3002 9013
      3003 9010 3003 9008 3004 9005 3003 9004
      3005 9003 3004 9003 3004 9001 3009 8993
      3003 8986
TIME...MOT...LOC 1931Z 244DEG 20KT 2995 9026
Special weather statement, Mar 29, 3:44 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
344 PM CDT TUE MAR 29 2016

LAZ040-072-292115-
SOUTHERN TANGIPAHOA-ST. TAMMANY-
344 PM CDT TUE MAR 29 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. TAMMANY AND
SOUTHERN TANGIPAHOA PARISHES...

AT 343 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ROBERT...OR NEAR
HAMMOND...MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HAMMOND...COVINGTON...PONCHATOULA...FOLSOM...ROBERT...NATALBANY AND
TICKFAW.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3070 9016 3053 9004 3039 9041 3054 9052
      3071 9029 3071 9025
TIME...MOT...LOC 2043Z 234DEG 24KT 3051 9039

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 2:31 PM CDTSpecial Weather StatementLIXOrleans44 min
Mar 29, 3:44 PM CDTSpecial Weather StatementLIXTangipahoa31 min
Mar 29, 4:45 PM CDTSpecial Weather StatementLIXWashington30 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.